| Model Number |
RBY2C0630-A |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00023.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, a ruby coil would only advance approximately halfway through the lantern and would not advance any further.Therefore, both the ruby coil and lantern were removed.The procedure was completed using additional ruby coils and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds along its length.Conclusions: evaluation of the returned lantern revealed ovalizations on the distal shaft.If the device is forcefully pinched or gripped during use, damage such as an ovalization may occur.During functional testing, resistance was experienced while attempting to advance a demonstration ruby coil through the lantern due to the ovalization.The ovalization likely contributed to the resistance experienced during the procedure and the functional test.Evaluation of the returned ruby coil revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, the ruby coil could not advance at all within its introducer sheath due to the offset coil winds.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00023.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 01/28/2021: 1.Section b.Box 5.Describe event or problem.This report is associated with mfr report number: 3005168196-2021-00023.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gluteal artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, a ruby coil would only advance approximately halfway through the lantern and would not advance any further.Therefore, both the ruby coil and lantern were removed.The procedure was completed using additional ruby coils and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.